# SDR 2019FA0000246

- Difficulty date: August 7, 2019
- Submitted: August 7, 2019
- Operation: General aviation
- Aircraft: N569DS
- Make and model: Diamon DA 40
- Aircraft serial: 648
- Aircraft time: 2,860 hours
- Engine: Lyc IO360M1A
- Engine time: 2,860 hours
- Propeller: Hartzl HMC2YR1BF
- System (JASC): 2434 · DC Generator-Alternator
- Part: Bracket
- Part number: LALU8421LS
- Condition: Damaged
- Location: Alternator
- Part time: 2,860 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

ALTERNATOR ATTACHMENT BRACKET MOUNTING HOLES ELONGATED CAUSING THE ALTERNATOR FAN/FLYWHEEL TO GRIND AGAINST THE ALTERNATOR ATTACHMENT BRACKET LEADING TO ALTERNATOR FAILURE. THIS ENGINE WAS RECENTLY OVERHAULED AND HAD ONLY 80 HOURS SINCE OVERHAUL. THE FRONT BUSHING AND MOUNTING HOLE IN THE BRACKET WERE SERIOUSLY ELONGATED ALONG WITH ONE OF THE BOLT HOLES IN THE BASE PLATE OF THE MOUNTING BRACKET. THIS ALLOWED ENOUGH PLAY FOR THE ALTERNATOR FLY WHEEL TO CONTACT THE MOUNTING BRACKET.
